Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 141, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 22, 2011, 6:11 PM EDT for 4 counties in Ohio. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 6:11 PM EDT (22:11 UTC)
- Expired
- May 22, 2011, 7:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Clinton County, OH, Fayette County, OH, Highland County, OH, Ross County, OH
The radar
The Cincinnati radar (KILN), 37 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 6:30 PM EDT | TSTM WND DMG | 2 S Lynchburg, OH | A FEW TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
895
WUUS51 KILN 222211
SVRILN
OHC027-047-071-141-222300-
/O.NEW.KILN.SV.W.0141.110522T2211Z-110522T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
611 PM EDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FAYETTE COUNTY IN CENTRAL OHIO...
EASTERN CLINTON COUNTY IN SOUTHWEST OHIO...
NORTHERN HIGHLAND COUNTY IN SOUTHWEST OHIO...
WESTERN ROSS COUNTY IN SOUTHWEST OHIO...
* UNTIL 700 PM EDT.
* AT 608 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM REESVILLE TO
HIGHLAND TO LYNCHBURG...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEESBURG...
HILLSBORO...
WASHINGTON COURT HOUSE...
GREENFIELD...
MARSHALL...
IN ADDITION...HIGHLAND...RUSSELL...SAMANTHA...EAST MONROE...JASPER
MILLS...NEW MARTINSBURG...STAUNTON AND PAINT CREEK STATE PARK ARE
NEAR THE PATH OF THESE SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3919 8331 3920 8335 3915 8336 3913 8338
3920 8384 3937 8373 3954 8375 3959 8330
3954 8326 3952 8327 3951 8324 3937 8312
TIME...MOT...LOC 2212Z 270DEG 25KT 3951 8365 3937 8360
3921 8377
$$1 follow-up statement
086
WWUS51 KILN 222238
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
638 PM EDT SUN MAY 22 2011
OHC027-222248-
/O.CAN.KILN.SV.W.0141.000000T0000Z-110522T2300Z/
CLINTON OH-
638 PM EDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON COUNTY
HAS BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3920 8330 3920 8335 3915 8336 3913 8338
3920 8384 3932 8369 3936 8361 3946 8349
3945 8320 3937 8312
TIME...MOT...LOC 2238Z 271DEG 28KT 3936 8343 3920 8370
$$
OHC047-071-141-222300-
/O.CON.KILN.SV.W.0141.000000T0000Z-110522T2300Z/
FAYETTE OH-ROSS OH-HIGHLAND OH-
638 PM EDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN FAYETTE COUNTY IN CENTRAL OHIO...AND NORTHERN HIGHLAND
AND WESTERN ROSS COUNTIES IN SOUTHWEST OHIO...
AT 634 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EAST
MONROE TO RUSSELL...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...HILLSBORO AND MARSHALL.
IN ADDITION...PAINT CREEK STATE PARK...ROCK MILLS...GOOD HOPE...
HIGHLAND COUNTY AIRPORT...SOUTH SALEM...ROCKY FORK LAKE...RAINSBORO
AND FRANKFORT ARE NEAR THE PATH OF THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3920 8330 3920 8335 3915 8336 3913 8338
3920 8384 3932 8369 3936 8361 3946 8349
3945 8320 3937 8312
TIME...MOT...LOC 2238Z 271DEG 28KT 3936 8343 3920 8370
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 4:30 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 22, 4:30 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 430 PM EDT SUN MAY 22 2011 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL BE PRESENT ACROSS THE AREA THIS EVENING IN THE WARM AND UNSTABLE AIRMASS. A FRONTAL BOUNDARY WILL APPROACH THE AREA ON MONDAY AND REMAIN ACROSS THE REGION FOR MOST OF THE WEEK. THIS WILL KEEP THUNDERSTORM CHANCES IN THE FORECAST THROUGH THE WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN A WARM AND UNSTABLE AIRMASS. EXPECT THESE THUNDERSTORMS TO CONTINUE OVER THE NEXT FEW HOURS HOWEVER GENERALLY EXPECT THEM TO DECREASE IN SEVERITY AND COVERAGE LATER THIS EVENING AROUND SUNSET. SOME ISOLATED ACTIVITY WILL STILL BE POSSIBLE. A SHORTWAVE WILL MOVE THROUGH DURING THE SECOND HALF OF THE NIGHT AND THEREFORE INCREASED PRECIPITATION CHANCES DURING THIS TIME FRAME. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... THIS AREA OF PRECIPITATION WILL MOVE OUT OF THE AREA DURING THE MORNING HOURS. HOW FAST THIS PRECIPITATION MOVES OUT OF THE AREA AND HOW MUCH RESIDUAL CLOUD COVER REMAINS WILL IMPACT AFTERNOON DEVELOPMENT. BELIEVE THAT STORMS WILL MOVE OUT OF THE AREA EARLY ENOUGH FOR THE ATMOSPHERE TO RECOVER BY THE LATE AFTERNOON HOURS. SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON MONDAY. MORE WIDESPREAD PRECIPITATION WILL BE POSSIBLE MONDAY NIGHT WITH THE FRONTAL BOUNDARY IN THE AREA. && .LONG TERM /TUESDAY THROUGH SUNDAY/... A COLD FRONT WILL LAY OUT ACROSS THE REGION ON TUESDAY AS A FAIRLY STRONG SHORT WAVE TREKS EASTWARD. THESE FACTORS WILL PROVIDE PLENTY OF FORCING FOR SHOWERS AND THUNDERSTORMS. AS THIS SHORT WAVE MOVES EAST DURING THE EVENING THE CHANCE OF RAIN SHOULD DIMINISH QUITE A BIT ALTHOUGH CANNOT TOTALLY RULE OUT SOME LINGERING SHOWERS. BREAK IN PRECIPITATION WILL BE SHORT-LIVED AS LIFT STARTS TO INCREASE AGAIN LATE TUESDAY NIGHT AND THEN OVERSPREAD THE AREA ON WEDNESDAY AS THE FRONT LIFTS BACK NORTH. SHOULD BE A GOOD CHANCE OF STORMS PARTICULARLY IN THE AFTERNOON AS THE AIR MASS BECOMES INCREASINGLY UNSTABLE SOUTH OF THE BOUNDARY. AN UPPER LEVEL LOW LOCATED IN THE MID MISSISSIPPI VALLEY AT MIDWEEK WILL SLOWLY OPEN UP AND LIFT THROUGH THE OHIO VALLEY AS ANOTHER CLOSED LOW DROPS IN FROM THE NORTHWEST. THERE WILL BE HIGH CHANCES OF PRECIPITATION UNTIL THE LEAD UPPER SYSTEM AND ASSOCIATED SURFACE LOW AND COLD FRONT MOVE THROUGH THE FORECAST AREA ON FRIDAY. TEMPERATURES WILL BECOME COOLER WITH A SUSTAINED CHANCE OF SHOWERS OVER THE WEEKEND AS THE SECOND UPPER LOW SAGS INTO THE REGION. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED MAINLY NORTHWEST OF A KLUK/KILN LINE UNTIL 00Z TODAY. CURRENTLY HAVE ONLY VFR CONDITIONS FORECAST...HOWEVER MAY NEED ADD TEMPOS TO REDUCE VISIBILITIES AND CEILINGS IF CURRENT THUNDERSTORMS TO THE WEST HOLD TOGETHER OR DEVELOP FURTHER. BY 12Z MONDAY...CHANCES FOR PRECIPITATION WILL INCREASE...WHICH WILL BRING A HIGHER CHANCE OF MVFR/IFR CONDITIONS. OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...NOVAK NEAR TERM...NOVAK SHORT TERM...NOVAK LONG TERM... AVIATION...LATTO
Hazardous weather outlook, May 22, 3:53 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 353 PM EDT SUN MAY 22 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>063-070>073-077>082- 088-232000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-GREENE- FAYETTE OH-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 353 PM EDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS HAVE DEVELOPED DUE TO A WARM AND UNSTABLE AIRMASS. SOME OF THESE STORMS WILL BE SEVERE THIS AFTERNOON AND THROUGH THE EARLY EVENING HOURS. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MODERATE INSTABILITY ALONG WITH FAVORABLE SHEAR MAY LEAD TO ORGANIZED THUNDERSTORMS MONDAY AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. A FRONT WILL STALL OUT ACROSS THE REGION THIS WEEK WITH PERIODS OF THUNDERSTORMS EXPECTED TUESDAY THROUGH FRIDAY. DUE TO THIS REPEATED PERIOD OF THUNDERSTORMS WHICH MAY OCCUR THIS WEEK THERE IS A POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS. OHZ026-034-035-042>046-051>056-064-065-074-232000- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD- HOCKING- 353 PM EDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE PRESENT IN THE WARM AND UNSTABLE AIRMASS THIS AFTERNOON. THERE IS A SLIGHT RISK THAT A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MODERATE INSTABILITY ALONG WITH FAVORABLE SHEAR MAY LEAD TO ORGANIZED THUNDERSTORMS MONDAY AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. A FRONT WILL STALL OUT ACROSS THE REGION THIS WEEK WITH PERIODS OF THUNDERSTORMS EXPECTED TUESDAY THROUGH FRIDAY. DUE TO THIS REPEATED PERIOD OF THUNDERSTORMS WHICH MAY OCCUR THIS WEEK THERE IS A POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Local storm report, May 22, 5:33 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
533 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL HAMILTON 39.39N 84.56W
05/22/2011 E1.25 INCH BUTLER OH PUBLIC
&&
MYRONPLocal storm report, May 22, 5:34 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
534 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL MORROW 39.35N 84.13W
05/22/2011 E1.00 INCH WARREN OH PUBLIC
&&Local storm report, May 22, 5:37 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
537 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL DENT 39.19N 84.66W
05/22/2011 M2.00 INCH HAMILTON OH TRAINED SPOTTER
&&Local storm report, May 22, 5:40 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
540 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL PLEASANT PLAIN 39.28N 84.11W
05/22/2011 E1.25 INCH WARREN OH PUBLIC
&&Local storm report, May 22, 5:45 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
545 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL N LEBANON 39.43N 84.21W
05/22/2011 E0.50 INCH WARREN OH NWS EMPLOYEE
&&
ANOVAKLocal storm report, May 22, 5:51 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
551 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL WHITE OAK 39.22N 84.61W
05/22/2011 E1.00 INCH HAMILTON OH TRAINED SPOTTER
&&
ANOVAKThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:45 PM EDT | Special Weather Statement | ILN | Brown | 30 min |
| May 22, 2:50 PM EDT | Special Weather Statement | ILN | Warren | 25 min |
| May 22, 3:13 PM EDT | Special Weather Statement | ILN | Warren | 32 min |
| May 22, 3:23 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Warren | 52 min |
| May 22, 3:26 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland, Pike, Scioto | 49 min |
| May 22, 3:45 PM EDT | Special Weather Statement | ILN | Fayette | 30 min |
| May 22, 4:00 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Pickaway | 45 min |
| May 22, 4:07 PM EDT | Special Weather Statement | ILN | Butler | 23 min |
| May 22, 4:16 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton, Warren | 44 min |
| May 22, 4:23 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross | 52 min |
| May 22, 4:39 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 36 min |
| May 22, 4:46 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton, Warren | 44 min |
| May 22, 4:58 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Warren | 32 min |
| May 22, 4:59 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 46 min |
| May 22, 5:21 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton, Warren | 39 min |
| May 22, 5:24 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Highland, Warren | 51 min |
| May 22, 5:45 PM EDT | Areal Flood Advisory | ILN | Butler, Hamilton, Warren | 3 hr |
| May 22, 6:42 PM EDT | Special Weather Statement | ILN | Adams, Pike, Scioto | 63 min |
| May 22, 6:47 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland, Pike | 43 min |
| May 22, 6:56 PM EDT | Severe Thunderstorm Warning | ILN | Highland, Pike, Ross | 34 min |
| May 22, 7:05 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross, Scioto | 40 min |
| May 22, 7:43 PM EDT | Special Weather Statement | ILN | Hocking | 47 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.